Hail, Bailey
- When
- January 30, 5:28 PM CST
- Where
- Bailey County, 14 mi SSW of Muleshoe
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.033, -102.833
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 30, 3:39 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CST SUN JAN 30 2005 .SHORT TERM... UPPER LOW NEAR LAS VEGAS NEW MEXICO WILL CROSS INTO TEXAS PANHANDLE LATER THIS EVENING. DIFFLUENT AND MOIST AND UNSTABLE SOUTHWEST FLOW IN ADVANCE...ALONG WITH MOIST LOW LEVEL WARM ADVECTION OVER TEXAS SOUTH PLAINS...HAS LED TO CONVECTIVE SHOWERS ACROSS EAST-CENTRAL NEW MEXICO. THESE SHOWERS WILL SPREAD ACROSS NORTHWEST ZONES EARLY THIS EVENING AND MAY YET LEAVE SOME ACCUMULATING SNOW IN THEIR WAKE. WILL NOT EXTEND SNOW ADVISORY...AND BELIEVE ANY SNOW ACCUMULATIONS PAST 6 PM (START OF TONIGHT PERIOD) CAN BE COVERED WITH SHORT TERM FORECASTS. AS LOW MOVES EAST...LOW LEVEL WINDS WILL TURN MORE NORTHEASTERLY ALLOWING COOLER AIR TO SETTLE IN ACROSS THE AREA OVERNIGHT. WILL RETAIN CHANCE CATEGORY OF SNOW ON CAPROCK. AREAS OF FOG SEEM LIKELY TO PERSIST...AND MAY EVEN INCREASE AND THICKEN. NOT ENTIRELY CLEAR YET HOW LOW VISIBILITY WILL BECOME SO WILL HOLD OFF ON A DENSE FOG ADVISORY FOR NOW. MOIST AND COOL NORTHEAST FLOW EXPECTED TO REMAIN ON MONDAY...PERHAPS SUPPORTING LOW RAIN/SNOW SHOWER CHANCES AS IN PREVIOUS FORECAST. MCQUEEN .LONG TERM... TRICKY FORECAST IN STORE FOR LATE MON NITE THROUGH WED MORN AS MED-RANGE GUIDANCE IS NOW INDICATING THAT THE UPPER TROUGH OVER NM WILL BE KICKED OUT ACROSS TX AS MORE JET ENERGY DIVES SOUTH INTO THE DESERT SW. THE 500MB VORT MAX IS FCST BY THE 18Z NAM TO SWING OUT OF NRN MEXICO/BIG BEND NORTHEASTWARD INTO THE EASTERN PERMIAN BASIN BY WED NITE...THIS IS SLIGHTLY FURTHER SOUTH THAN THE 12Z RUN. HAVE INTRODUCED POPS ACROSS OUR SW STARTING MON EVE AND SLOWLY EXPANDED THEM ACROSS THE AREA FOR TUE. THE FCST TRACK OF THE SYSTEM APPEARS TO BE TOO FAR SOUTH TO BRING SIGNIFICANT SNOWS TO OUR AREA...THE 12Z ETA/GFS SHOW A RATHER SHARP N-S GRADIENT OF WAA/OMEGA AND RH ACROSS THE CWA DURING THE DAY TUE. 290-295K ISENTROPIC LIFT AND 850MB FRONTOGENESIS SHOW A MAXIMUM OVER SE NM TUE MORN...SHIFTING INTO THE EASTERN PERMIAN BASIN BY EVE...MAINLY SOUTH OF OUR CWA. HOWEVER...OUR SRN COUNTIES IN PARTICULAR WILL NEED TO BE CLOSELY WATCHED AS THEY WILL BE UNDER THE GUN IF THE SHWTV EJECTS EVEN SLIGHTLY FARTHER NORTH THAN FCST. WILL MENTION THIS POSSIBILITY IN AN OUTLOOK. REGARDING PRECIP TYPE...ETA BUFKIT SNGS DO NOT SHOW ANY INDICATIONS OF A WARM NOSE WITH ONLY THE LOWEST FEW 100 METERS ABOVE 0. THINKING IS THAT DYNAMIC COOLING WILL CONVERT PRECIP TO ALL SNOW ON THE CAPROCK BY EARLY MORN AND OVER THE WHOLE AREA BY AFTN...THIS OF COURSE IF THE COLD AIR ALOFT IS IN CLOSE PROXIMITY. HPC FCST SNOW SWATH OF 1-2 INCHES ACROSS THE SRN HALF OF THE CWA LOOKS REASONABLE WITH CURRENT FCST TRACK. AS THE SHTWV BEGINS TO PULL OUT TUE EVE IT APPEARS THAT THE ROLLING PLAINS MAY BE UNDER FAVORED NW QUAD FOR WRAPAROUND PRECIP...POSSIBLY LINGERING ACROSS THE EASTERN COUNTIES UNTIL WED MORN...THUS EXTENDED POPS IN THAT AREA. LOOKING BEYOND THIS SYSTEM IT APPEARS THAT THE SPLNS WILL SEE A BIT OF A DRYING/WARMING PATTERN AS A 500MB LOW CUTS OFF FAR TO OUR SW AND WE ARE LEFT UNDER WEAK RIDGING. HOWEVER...PATTERN DOES NOT APPEAR CONDUCIVE TO STRONG LEE-TROFFING AND HAVE KEPT THE WARMUP MODEST. SRN BRANCH JET STREAM FCST TO INTENSIFY OVER TX TOWARD THE END OF THE WEEK WITH INDICATIONS THAT SOME OF THE SW ENERGY WILL EJECT ACROSS THE AREA...THUS HAVE KEPT TEMPS JUST ON THE COOL SIDE OF GUIDANCE WITH CONSIDERABLE CLOUDINESS FOR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 36 24 40 / 50 20 20 20 TULIA 26 38 25 41 / 50 20 20 20 PLAINVIEW 27 40 26 41 / 50 20 20 20 LEVELLAND 28 40 27 41 / 40 20 20 40 LUBBOCK 29 41 28 42 / 40 20 20 30 BROWNFIELD 28 41 29 42 / 40 20 20 50 CHILDRESS 31 42 28 44 / 50 20 10 20 SPUR 31 41 30 44 / 40 20 20 40 ASPERMONT 33 41 32 44 / 40 20 20 50 && .LUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY TODAY TXZ021>024-027>028 && 05/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 613 AM CST SUN JAN 30 2005 TXZ021>024-027-028-311200- BAILEY-BRISCOE-CASTRO-LAMB-PARMER-SWISHER- 613 AM CST SUN JAN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... WINTER WEATHER AN UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING SNOW FALL ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS. A BRIEF PERIOD OF SLEET OR FREEZING RAIN IS EXPECTED TO CHANGE OVER TO ALL SNOW THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. NON PRECIPITATION AREAS OF DENSE FOG WILL LIMIT VISIBILITIES TO 1/4 MILE OR LESS BETWEEN THE RAIN AND SNOW SHOWERS THROUGH 10 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ROADS...BRIDGES...AND OVERPASSES IN THE SNOW ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. EXERCISE CAUTION IF TRAVELING TODAY. TXZ025-026-029>044-311200- CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL- HOCKLEY-KENT-KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM- 613 AM CST SUN JAN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NON PRECIPITATION PATCHY DENSE FOG WILL BE POSSIBLE THIS MORNING...ESPECIALLY ACROSS THE NORTHERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CST SUN JAN 30 2005 TXZ033>044-310600- COCHRAN-CROSBY-DICKENS-GARZA-HOCKLEY-KENT-KING-LUBBOCK-LYNN- STONEWALL-TERRY-YOAKUM- 322 PM CST SUN JAN 30 2005 ...WINTER STORM MAY AFFECT THE SOUTH PLAINS ON TUESDAY... A STORM SYSTEM WILL MOVE FROM NORTHERN MEXICO AND FAR WEST TEXAS MONDAY NIGHT NORTHEASTWARD THROUGH THE PERMIAN BASIN DURING THE DAY TUESDAY. HAZARDOUS WEATHER CONDITIONS MAY DEVELOP ACROSS MAINLY THE SOUTHERN COUNTIES OF THE SOUTH PLAINS MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. THE CURRENT FORECAST TRACK OF THIS SYSTEM IS SLIGHTLY TOO FAR SOUTH TO BRING SIGNIFICANT SNOWFALL TO THE COUNTIES OF THE SOUTH PLAINS. HOWEVER...A SLIGHT NORTHWARD DEVIATION FROM THIS TRACK WILL BRING AN INCREASING THREAT OF ACCUMULATING SNOWFALL. PRECIPITATION MAY START OUT AS DRIZZLE OR RAIN...BUT IS EXPECTED TO SWITCH OVER TO SNOW DURING THE DAY. SNOWFALL AMOUNTS ARE VERY UNCERTAIN AT THIS POINT...BUT POTENTIAL EXISTS FOR SEVERAL INCHES OR MORE...ESPECIALLY FOR AREAS FROM LUBBOCK SOUTH. SNOWFALL IS EXPECTED TO END FROM WEST TO EAST DURING THE EVENING TUESDAY WITH SOME LINGERING SNOW SHOWERS ACROSS THE ROLLING PLAINS THROUGH WEDNESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR THE LATEST ON THIS POTENTIAL WINTER WEATHER EVENT. MC
The Cannon AFB radar (KFDX), 98 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432820, 5432821, 5432823, 5432822.